MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 2.5, 11MM; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal

EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 2.5, 11MM; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Model Number 02-022-44-2511
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Laxity (4526)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Pending investigation.
 
Event or Problem Description
It was reported via legal documentation that a patient had and initial right knee arthroplasty on (b)(6) 2019, and then she had the right knee revised on (b)(6) 2023.The revision surgery was approximately 2 years, 7 months after initial implant.Revision operative report of (b)(6) 2023, for suspected polyethylene wear; right knee.The patient presented with painful knee.They were found to have progressive polyethylene wear as well as instability of the total knee.The patellar button was found to be intact but with some surface wear.The poly insert was removed and was noted to be intact with not gross damage.With removal of the femoral component there was noted adiacens be aori type 1 bone loss, not severe.The tibial component was grossly intact, not loose, it was removed with minimal bone loss.Bone loss of the tibial metaphysis warranted the use of a cone.The patellar component was removed, and the patella was resurfaced.Dressings were applied and the patient was transferred to the recovery room in stable condition.Patient was admitted (b)(6) 2023, and was discharged (b)(6) 2023.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported was likely the result of the patient¿s pain, joint instability, and assumed prosthesis wear.However, according to the revision operative notes, the tibial insert was ¿found to be intact with no gross damage.¿ the reported pain and instability may have been related to patient conditions and/or soft tissue laxity, but this cannot be confirmed from the information provided.The revised components were not returned to exactech for evaluation, and no radiographs or images were provided.

Brand Name
TRULIANT TIB IMP PSC INSERT SZ 2.5, 11MM
Common Device Name
Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
miguel sosa
MDR Report Key16981298
Report Number1038671-2023-01079
Device Sequence Number20546185
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model Number02-022-44-2511
Device Catalogue Number02-022-44-2511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer12/18/2023
09/19/2026
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date12/19/2023
09/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale